Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 105, NWS Gray, ME

July 26, 2011Belknap County, Carroll County, Strafford County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 26, 2011, 2:29 PM EDT for Belknap County, Carroll County, Strafford County, New Hampshire. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2011, 2:29 PM EDT (18:29 UTC)
Expired
Jul 26, 2011, 3:15 PM EDT
In force
46 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Belknap County, NH, Carroll County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 85 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:50 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 26, 11:50 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1150 AM EDT TUE JUL 26 2011

.SYNOPSIS...
A SLOW MOVING TROUGH OF LOW PRESSURE WILL GRADUALLY MOVE EAST
ACROSS NEW HAMPSHIRE TODAY...BEFORE EXITING THROUGH MAINE
TONIGHT. A WEAK LOW WILL FORM ALONG THIS TROUGH OVER THE CANADIAN
MARITIMES ON WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE
NORTHEAST ON THURSDAY. ANOTHER TROUGH OF LOW PRESSURE WILL CROSS
THE REGION FRIDAY AND SATURDAY.

&&

.NEAR TERM /TODAY/...UPDATED...
EARLIER ADJUSTMENTS TO POPS HAVE HELD UP REMARKABLY WELL. HAVE
UPDATED TO ADD THE SEVERE THUNDERSTORM WATCH AND TO ADJUST
TEMPERATURES AS SOME AREAS HAVE REACHED FORECAST MAXIMUMS ALREADY.
STILL EXPECT CLOUDS TO SLOWLY ERODE FROM WEST TO EAST...WITH
INSTABILITY INCREASING ONCE CLOUDS DISSIPATE. PRIMARY THREAT FROM
STORMS WILL BE DAMAGING WINDS.

ORIGINAL DISCUSSION...
UPPER LEVEL LOW WILL CONTINUE TO DIVE SOUTHEAST FROM CANADA
TODAY...BACKING THE FLOW ALOFT AND LOWERING HEIGHTS OVER NEW
ENGLAND. MEANWHILE...SLOW MOVING SURFACE TROUGH WILL GRADUALLY
MOVE EASTWARD THROUGH NEW HAMPSHIRE. SHOWERS AND TSTMS WILL
FORM...MAINLY ALONG AND AHEAD OF THIS BOUNDARY OVER EASTERN NEW
HAMPSHIRE AND WESTERN MAINE. WITH INCREASING WIND FIELDS ALOFT AS
THE ATMOSPHERE BECOMES MORE UNSTABLE THIS AFTERNOON...EXPECT A
COUPLE THUNDERSTORMS...OR LINE SEGMENTS MAY HAVE DAMAGING WINDS.
HOWEVER...STILL UNCERTAIN AS TO HOW MUCH SOLAR HEATING THIS REGION
WILL HAVE AHEAD OF THE BOUNDARY AS WINDS REMAIN OFF THE GULF OF
MAINE MUCH OF THE DAY...KEEPING SOME LOW LEVEL MOISTURE IN
PLACE...ESPECIALLY ALONG AND NEAR THE COASTLINE. EARLIER...MODELS
HAD SHOWN A PRONOUNCED WESTERLY FLOW ALOFT WHICH WOULD ALLOW FOR
SOME CLEARING FROM WEST TO EAST. IT NOW APPEARS THIS FLOW REACHES
NH...BUT NOT MAINE UNTIL LATER THIS AFTERNOON. THEREFORE...THE
AREA OF ENHANCED WORDING WILL BE IN LINE WITH SPCS DISC...OVER NH
AND IMMEDIATELY ADJACENT WESTERN MAINE.

USED OF BLEND OF MAV/MET POPS FOR TODAY. TEMPS TO REACH THE LOWER
70S IN MOST PLACES FOR AFTERNOON HIGHS.

&&

.SHORT TERM /THIS EVENING THROUGH 6 PM WEDNESDAY/...
ONGOING SCATTERED SHOWERS AND STORMS WILL OCCUR THROUGH THIS
EVENING AS SLOW MOVING SURFACE BOUNDARY CONTINUES TO CREEP EAST.
AS THE PCPN ENDS...EXPECT FOG TO DEVELOP IN MOST AREAS...AND IT
COULD BE WIDESPREAD AND DENSE IN SOME TOWNS.

BY WEDNESDAY...A WEAK SURFACE LOW DEVELOPS ALONG THE BOUNDARY OVER
EASTERN MAINE. THIS MAY HOLD IN CLOUDS AND A COUPLE SHOWERS OVER
THE MOUNTAINS OR PERHAPS EASTERN SECTIONS INTO PART OF THE DAY
WEDNESDAY. HAVE ADJUSTED THE CLOUD COVER FORECAST UP A NOTCH OVER
THE MODELS...ESPECIALLY OVER EASTERN/NORTHERN SECTIONS DUE TO THIS
FEATURE. MAY ALSO NEED TO ADJUST MAX TEMPS DOWNWARDS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
SEVERAL CANADIAN CLIPPERS/SHORT WAVES WILL MOVE ACROSS NORTHERN NEW
ENGLAND LATE THURSDAY AND FRIDAY PRODUCING SCATTERED SHOWERS/TSTMS
AND SEASONAL TEMPS. THE LAST SHORT WAVE EXITS INTO THE MARITIMES
BY SATURDAY MORNING ALLOWING DRY AND COMFORTABLE TEMPS TO RETURN
IN ITS WAKE FOR THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...
IFR CONDITIONS THROUGH EARLY THIS MORNING...FOLLOWED
BY AN IMPROVEMENT TO MVFR AND AREAS OF VFR. CONDITIONS DETEORATE
FOR A PERIOD THIS AFTERNOON AND EVENING WITH SCATTERED SHOWERS AND
STORMS CROSSING THE REGION. AREAS OF FOG OVERNIGHT TONIGHT WILL
BRING CONDITIONS BACK TO IFR AND LIFR.

LONG TERM...
MAINLY VFR CONDS EXCEPT MVFR CONDS IN SCATTERED SHOWERS OR THUNDERSTORMS
LATE THURSDAY THROUGH FRIDAY.

&&

.MARINE...
SHORT TERM...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA IN THE SHORT
TERM. HOWEVER...HAVE UPPED WIND GRIDS THIS MORNING TO BRING WIND
SPEED FORECAST INTO THE 10 TO 15 KT RANGE. PATCHY FOG WILL THICKEN
INTO LOCALLY DENSE FOG OVER THE COASTAL WATERS TONIGHT.

LONG TERM...
WINDS AND SEAS TO REMAIN BELOW SCA CRIT EXCEPT MAY BRIEFLY REACH
MINIMAL SCA CRIT BY LATE FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM...UPDATED...KIMBLE
Hazardous weather outlook, Jul 26, 11:29 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1129 AM EDT TUE JUL 26 2011

NHZ001>003-005-007-271530-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON-
SULLIVAN-
1129 AM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NEW HAMPSHIRE
AND EXTREME WESTERN PARTS OF MAINE. A FEW OF THESE STORMS MAY
PRODUCE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-012>014-018>028-NHZ004-006-008>010-013-014-271530-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1129 AM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NEW HAMPSHIRE
AND EXTREME WESTERN PARTS OF MAINE. A FEW OF THESE STORMS MAY
PRODUCE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-271530-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1129 AM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 2:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
222 PM EDT TUE JUL 26 2011

NHZ005-006-009-010-261900-
BELKNAP-SOUTHERN CARROLL-SOUTHERN GRAFTON-STRAFFORD-
222 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...CARROLL COUNTY AND GRAFTON COUNTY THROUGH 300 PM EDT...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF NEW HAMPTON...OR ABOUT 5
MILES SOUTHWEST OF MEREDITH...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND AHERN STATE PARK...NEW
HAMPTON...MEREDITH...ASHLAND...LACONIA...CENTER HARBOR...GILFORD...
ELLACOYA STATE PARK...MELVIN VILLAGE AND MIRROR LAKE THROUGH 300 PM
EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4371 7163 4382 7099 4346 7098 4353 7169

MC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:14 PM EDTSevere Thunderstorm WarningGYXYork17 min
Jul 26, 5:39 PM EDTSevere Thunderstorm WarningGYXYork36 min
Jul 26, 6:17 PM EDTSevere Thunderstorm WarningGYXYork43 min
Jul 26, 6:36 PM EDTSpecial Marine WarningGYX39 min
Jul 26, 6:44 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford, Somerset33 min
Jul 26, 7:19 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Kennebec, Oxford, Somerset56 min
Jul 26, 7:36 PM EDTSpecial Marine WarningGYX54 min
Jul 26, 2:22 PM EDTSpecial Weather StatementGYXBelknap38 min
Jul 26, 3:35 PM EDTSpecial Weather StatementGYXSullivan40 min
Jul 26, 4:10 PM EDTSevere Thunderstorm WarningGYXGrafton, Merrimack, Sullivan50 min
Jul 26, 4:29 PM EDTAreal Flood AdvisoryGYXGrafton91 min
Jul 26, 4:38 PM EDTSpecial Weather StatementGYXBelknap52 min
Jul 26, 4:53 PM EDTAreal Flood AdvisoryGYXBelknap, Carroll, Strafford82 min
Jul 26, 4:58 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack32 min
Jul 26, 5:22 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Strafford38 min
Jul 26, 5:24 PM EDTFlash Flood WarningGYXBelknap, Carroll, Strafford3 hr
Jul 26, 6:17 PM EDTSpecial Weather StatementGYXCoos43 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.